Alert archive / Kansas / River Flood Warnings in 2019

River Flood Warning 108, NWS Springfield, MO

September 29, 2019Bourbon County, Kansas

NWS Springfield, MO issued this river flood warning at Sep 29, 2019, 2:32 AM CDT for Bourbon County, Kansas. It took effect at Sep 29, 2019, 11:25 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 29, 2019, 2:32 AM CDT (07:32 UTC)
In effect from
Sep 29, 2019, 11:25 AM CDT
Expired
Sep 29, 2019, 8:26 AM CDT
In force
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Bourbon County, KS

The radar

The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Fulton (FTNK1). The gauge peaked at 19.19 ft at Sep 29, 2019, 7:00 AM CDT.

actionminormoderate102009/2909/30
Action stage
20 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Sep 29, 12:37 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Sep 29, 12:37 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1237 AM CDT Sun Sep 29 2019

.SHORT TERM...(This afternoon through Tonight)
Issued at 252 PM CDT Sat Sep 28 2019

Scattered showers and storms continue to occur across portions of
central and south central Missouri this afternoon and could
continue into the early evening hours, especially across south
central Missouri. Cloud to ground lightning and briefing heavy
rainfall will be the main risk with this activity.

A shortwave trough is tracking east across Kansas this afternoon.
Instability and deep layer shear are increasing ahead of the
trough, with the cap weakening. Storms are starting to develop
across eastern Kansas this afternoon and will track north east
into the area late this afternoon into this evening, mainly this
evening. This activity will mainly remain north of the I-44
corridor. The deep layer shear and instability will support the
risk for a few strong to severe storms, with hail up to the size
of ping pong balls and localized damaging wind gusts with a few
of the strongest storms. These storms will be more scattered in
nature and the better chances across the area will be this
evening north of I-44. Locally heavy rainfall will be possible
with the storms, but with the scattered nature, the flash flood
risk is low.

As the trough moves across the area late this evening into tonight
additional showers and storms will be possible overnight, again
mainly along and north of I-44. A few strong storms will be
possible, but the overall severe risk will be lower overnight than
this afternoon and evening.

Highs today will be a little trickier with clouds and scattered
storms over the area. A warm air mass is still in place across the
area. Where some breaks in the clouds occur highs in the mid to
upper 80s will be possible with low 80s expected where more
clouds occur. Lows tonight will be in the upper 60s to the lower
70s.

.LONG TERM...(Sunday through Saturday)
Issued at 252 PM CDT Sat Sep 28 2019

Upper level ridge will build over the region Sunday and remain in
place through early next week. This will continue the well above
normal temperatures across the area. Highs in the upper 80s to
the lower 90s will occur each day.

An upper level trough will move across the region during the
middle to the end of next week. This will flatten the ridge and
allow a front to move through the region. Showers and storms will
occur with passage of the front and trough. A cooler air mass will
also move into the area behind the front. Highs in the upper 60s
and 70s with lows in the upper 40 and 50s are expected late next
week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1233 AM CDT Sun Sep 29 2019

With VFR conditions expected through the TAF period, the main
thing to note with this forecast is the gusty southerly winds
expected Sunday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Titus
Hazardous weather outlook, Sep 28, 7:07 PM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
707 PM CDT Sat Sep 28 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
707 PM CDT Sat Sep 28 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.

DISCUSSION...

Strong to severe thunderstorms will be possible tonight across
areas along and north of a line from Lamar to Rolla. Large hail up
to the size of quarters, and wind gusts in excess of 60 mph will
be possible with the most intense storms.

Localized flash flooding can not be ruled out over locations that
experience slow moving or training thunderstorms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional storms will then be possible during the middle of next
week. Warm conditions will continue through Wednesday afternoon
with afternoon heat indices in the lower to middle 90s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed in the next six hours for areas
along and north of a line from Lamar to Rolla Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

In the hours before

Local storm report, Sep 28, 9:40 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CDT SAT SEP 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             2 N IANTHA              37.55N 94.40W
09/28/2019  E1.00 INCH       BARTON             MO   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR.

&&

JIT
Local storm report, Sep 28, 9:42 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 PM CDT SAT SEP 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             3 S IRWIN               37.55N 94.28W
09/28/2019  E1.00 INCH       BARTON             MO   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR.

&&

JIT
Local storm report, Sep 28, 10:49 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1049 PM CDT SAT SEP 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TSTM WND DMG     MULBERRY                37.56N 94.62W
09/28/2019                   CRAWFORD           KS   LAW ENFORCEMENT

            SEVERE THUNDERSTORM WIND GUSTS DAMAGED 9 OUTBUILDINGS ON
            THE SOUTH SIDE OF MULBERRY.

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 8:06 PM CDTSpecial Weather StatementSGFBenton39 min
Sep 28, 8:16 PM CDTSevere Thunderstorm WarningSGFBenton44 min
Sep 28, 8:21 PM CDTAreal Flood AdvisorySGFBarton6 hr
Sep 28, 8:24 PM CDTSevere Thunderstorm WarningSGFBenton, St. Clair51 min
Sep 28, 8:36 PM CDTSevere Thunderstorm WarningSGFBarton54 min
Sep 28, 8:46 PM CDTTornado WarningSGFBarton44 min
Sep 28, 8:47 PM CDTSevere Thunderstorm WarningSGFSt. Clair43 min
Sep 28, 9:17 PM CDTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair43 min
Sep 28, 9:25 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade65 min
Sep 28, 9:35 PM CDTSevere Thunderstorm WarningSGFBenton40 min
Sep 28, 9:51 PM CDTSevere Thunderstorm WarningSGFBenton27 min
Sep 28, 9:55 PM CDTSevere Thunderstorm WarningSGFHickory35 min
Sep 28, 10:04 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Morgan19 min
Sep 28, 10:10 PM CDTFlash Flood WarningSGFBenton6 hr
Sep 28, 10:22 PM CDTSevere Thunderstorm WarningSGFCamden, Hickory, Miller, Morgan53 min
Sep 28, 11:19 PM CDTFlash Flood WarningSGFCamden, Hickory6 hr
Sep 29, 12:38 AM CDTFlash Flood WarningSGFCamden5 hr
Sep 29, 5:36 AM CDTAreal Flood AdvisorySGFBenton, Camden, Hickory, Miller, St. Clair4 hr
Sep 29, 8:21 AM CDTRiver Flood WarningSGFVernon53 hr
Sep 29, 8:21 AM CDTRiver Flood WarningSGFBates, Vernon3 days
Sep 29, 8:21 AM CDTRiver Flood WarningSGFSt. Clair5 days

Nearby

River Flood Warnings in Kansas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.